Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Apr 9, 2010, 3:08 AM EDT for 6 counties in Florida. It took effect at Apr 9, 2010, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2010, 3:08 AM EDT (07:08 UTC)
- In effect from
- Apr 9, 2010, 2:00 PM EDT
- Expired
- Apr 9, 2010, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392 WWUS82 KJAX 090708 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 308 AM EDT FRI APR 9 2010 FLZ020>022-035-092300- /O.UPG.KJAX.FW.A.0045.100409T1700Z-100409T2300Z/ /O.NEW.KJAX.FW.W.0049.100409T1800Z-100409T2300Z/ /O.CON.KJAX.FW.A.0046.100410T1700Z-100410T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 308 AM EDT FRI APR 9 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING DUE TO LOW RH... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING DUE TO LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A COOLER AND DRIER AIRMASS WILL MOVE INTO THE AREA BEHIND A DEPARTING COLD FRONT. MIN RH'S ARE FORECAST TO FALL TO AROUND 30 PERCENT WITH DURATIONS OF 4 TO 6 HOURS BELOW 35 PERCENT. THIS DRY AIR WILL PERSIST INTO SATURDAY WITH ANOTHER WATCH POSTED FOR THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ023-030-031-036-092300- /O.UPG.KJAX.FW.A.0045.100409T1700Z-100409T2300Z/ /O.NEW.KJAX.FW.W.0049.100409T1800Z-100409T2300Z/ BAKER-UNION-BRADFORD-ALACHUA- 308 AM EDT FRI APR 9 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING DUE TO LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A COOLER AND DRIER AIRMASS WILL MOVE INTO THE AREA BEHIND A DEPARTING COLD FRONT. MIN RH'S ARE FORECAST TO FALL TO AROUND 30 PERCENT WITH DURATIONS OF 4 TO 6 HOURS BELOW 35 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ PP
1 follow-up statement
740 WWUS82 KJAX 091822 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 222 PM EDT FRI APR 9 2010 FLZ024-025-032-037-040-092300- /O.EXA.KJAX.FW.W.0049.000000T0000Z-100409T2300Z/ NASSAU-DUVAL-CLAY-PUTNAM-MARION- 222 PM EDT FRI APR 9 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO LOW RH AND WINDS... A COOLER AND DRIER AIRMASS HAS MOVED INTO THE AREA BEHIND A DEPARTING COLD FRONT. MIN RH'S WILL CONTINUE AROUND 30 PERCENT WITH DURATIONS OF 4 TO 6 HOURS BELOW 35 PERCENT AND GUSTY WINDS TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ020>022-035-100000- /O.CON.KJAX.FW.W.0049.000000T0000Z-100409T2300Z/ /O.CON.KJAX.FW.A.0046.100410T1700Z-100410T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 222 PM EDT FRI APR 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO LOW RH AND WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A COOLER AND DRIER AIRMASS HAS MOVED INTO THE AREA BEHIND A DEPARTING COLD FRONT. MIN RH'S WILL CONTINUE AROUND 30 PERCENT WITH DURATIONS OF 4 TO 6 HOURS BELOW 35 PERCENT AND GUSTY WINDS TO 20 MPH. THIS DRY AIR WILL PERSIST INTO SATURDAY WITH ANOTHER WATCH POSTED FOR THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ023-030-031-036-092300- /O.CON.KJAX.FW.W.0049.000000T0000Z-100409T2300Z/ BAKER-UNION-BRADFORD-ALACHUA- 222 PM EDT FRI APR 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO LOW RH AND WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A COOLER AND DRIER AIRMASS HAS MOVED INTO THE AREA BEHIND A DEPARTING COLD FRONT. MIN RH'S WILL CONTINUE AROUND 30 PERCENT WITH POSSIBLE DURATIONS OF 4 HOURS ALONG WITH GUSTY WINDS TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DEESE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 8, 9:00 PM EDT, 6 hours 8 minutes earlier.
Area forecast discussion, Apr 8, 9:00 PM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 PM EDT THU APR 8 2010
.SHORT TERM...2 DISTINCT BANDS OF SHOWERS AND STORMS HAVE SET UP
ACROSS SE GA AND THE EXTREME N SUWANNEE VALLEY AREA. ISSUED A
COUPLE OF SEVERE TSTM WARNINGS EARLIER WITH NO REPORTS OF DAMAGE
THUS FAR. ALSO HAVE AN ONGOING SMALL STREAM FLOOD ADVISORY FOR PART
OF THE N BAND AS RAINFALL AMOUNTS OF AROUND 2 INCHES HAVE OCCURRED
AND STORMS CONTINUE TO TRAIN ACROSS THE SAME AREA. EXPECT PRECIP TO
EVENTUALLY SHIFT SE LATER TONIGHT AS UPPER TROF SHIFTS E AND BEGINS
TO FILL. TORNADO WATCH CONTINUES THRU 10 PM...AND IT APPEARS THAT
THE THREAT OF SEVERE OR TORNADIC STORMS WILL BE ABOUT OVER BY THAT
TIME. WILL STILL NEED TO WATCH ANY CONVECTION COMING OFF OF THE NE
GOMEX AS BROKEN LINE OF STORMS EXTENDS WELL INTO THE E CENTRAL
PORTION. WILL AMEND ZFP AT 10 PM TO REMOVE WATCH...BUT FEW OTHER
CHANGES PLANNED.
&&
.AVIATION...
MOSTLY MVFR CONDITIONS EXPECTED TO IMPACT TERMINALS AS FRONT PUSHES
THROUGH OVERNIGHT. RAPID CLEARING EXPECTED FRIDAY MORNING WITH GOOD
VFR LIKELY MOST OF THE DAY. WINDS BECOMING NORTHWEST WITH FRONTAL
PASSAGE BY 12Z MOST TAF SITES.
&&
.MARINE...
MARGINAL SCA CONDITIONS EXPECTED IN OFFSHORE WATERS THIS EVENING
WITH EXERCISE CAUTION IN COASTAL MARINE ZONES. GRADIENT WEAKENS AS
FRONT APPROACHES OVERNIGHT. AFTER FRONTAL PASSAGE FRIDAY MORNING
NORTHWEST WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRI AFTERNOON THROUGH FRI EVENING
FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-
SUWANNEE-UNION.
FIRE WEATHER WATCH FROM SAT AFTERNOON THROUGH SAT EVENING
FOR COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 2AM FOR OFFSHORE FLORIDA ZONES AM472
AM474 AND AM570.
&&
CARROLL/LETRO/TRABERT/KEEGANHazardous weather outlook, Apr 8, 10:00 PM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 PM EDT THU APR 8 2010 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1000 PM EDT THU APR 8 2010 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SHIFT EASTWARD AND THE THREAT OF STRONG STORMS WILL GRADUALLY DIMINISH. THE GREATEST RISK OF STRONG STORMS THROUGH MIDNIGHT WILL BE OVER SOUTHEAST GEORGIA WHILE LATER TONIGHT THE ACTIVITY MOVING INLAND FROM THE NORTHEASTERN GULF OF MEXICO WILL ALSO BRING A RISK OF STRONG STORMS. RESIDENTS NEAR AND WEST OF THE I-75 CORRIDOR SOUTH OF GAINESVILLE TO OCALA SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS WILL DECREASE OVER NORTH FLORIDA EARLY FRIDAY MORNING AS HIGH PRESSURE BUILD NORTHWEST OF THE REGION. A LONG FETCH OF EASTERLY FLOW WILL ELEVATED THE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST THIS WEEKEND. DRY AND BREEZY CONDITIONS ARE EXPECTED FRIDAY...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF INLAND NORTHEAST FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA. SPOTTERS IN THE REMAINDER OF THE AREA ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. CARROLL/MKT
In the hours before
Special weather statement, Apr 8, 9:22 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 PM EDT THU APR 8 2010
GAZ132>135-090200-
APPLING-BACON-COFFEE-JEFF DAVIS-
922 PM EDT THU APR 8 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
COFFEE...WESTERN APPLING...SOUTHERN JEFF DAVIS AND NORTHERN BACON
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1000 PM EDT...
AT 922 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF AMBROSE...MOVING
EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
AMBROSE...DOUGLAS...BROXTON...WEST GREEN...NICHOLLS...DENTON...PINE
GROVE...NEW LACY AND ALMA THROUGH 1000 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3152 8234 3145 8309 3151 8311 3155 8307
3160 8307 3166 8302 3186 8239
TIME...MOT...LOC 0122Z 252DEG 38KT 3156 8302
CARROLLSpecial weather statement, Apr 8, 11:12 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1112 PM EDT THU APR 8 2010
GAZ163-090345-
CLINCH-
1112 PM EDT THU APR 8 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
CLINCH COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1145 PM
EDT...
AT 1112 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF DU PONT...OR 10
MILES SOUTHEAST OF LAKELAND...MOVING NORTHEAST AT 50 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DU PONT...HOMERVILLE AND
ARGYLE THROUGH 1145 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3098 8297 3104 8297 3118 8267 3115 8265
3114 8265 3102 8259 3100 8256 3098 8255
3086 8294 3096 8298
TIME...MOT...LOC 0312Z 243DEG 45KT 3099 8285
ENYEDISpecial weather statement, Apr 8, 11:19 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1119 PM EDT THU APR 8 2010
GAZ152>154-164>166-090400-
BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND
GLYNN-
1119 PM EDT THU APR 8 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON...SOUTHEASTERN BRANTLEY...NORTHERN CAMDEN AND GLYNN COUNTIES
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL MIDNIGHT EDT...
AT 1119 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF TARBORO...OR 9
MILES NORTHEAST OF FOLKSTON...MOVING EAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...WAVERLY...
COLESBURG...WOODBINE...DOCK JUNCTION...DOVER BLUFF...HIGH POINT...
COUNTRY CLUB ESTATES...BRUNSWICK AND JEKYLL ISLAND THROUGH MIDNIGHT
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3121 8128 3121 8131 3113 8137 3114 8143
3110 8147 3109 8145 3113 8142 3113 8141
3103 8141 3100 8143 3103 8145 3097 8147
3094 8144 3098 8142 3097 8140 3089 8140
3087 8206 3128 8182 3131 8131 3129 8127
TIME...MOT...LOC 0319Z 254DEG 47KT 3096 8181
PETERSONSpecial weather statement, Apr 9, 2:42 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 AM EDT FRI APR 9 2010
FLZ024-GAZ164>166-090745-
CHARLTON-COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
242 AM EDT FRI APR 9 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
CHARLTON...NORTHERN NASSAU AND SOUTHERN CAMDEN COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 345 AM EDT...
AT 243 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 15 MILES WEST OF HILLIARD...MOVING EAST
AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HILLIARD...KINGS FERRY...KINGSLAND...YULEE...ST. MARYS...HARRIETTS
BLUFF...FERNANDINA BEACH...DUNGENESS...KINGS BAY BASE AND CUMBERLAND
ISLAND THROUGH 345 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3086 8141 3077 8145 3071 8144 3070 8142
3066 8141 3060 8143 3060 8148 3062 8149
3060 8150 3056 8221 3073 8216 3093 8140
TIME...MOT...LOC 0643Z 252DEG 35KT 3063 8211
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:58 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 9, 2:42 AM EDT | Special Weather Statement | JAX | Nassau | 63 min |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.